Exercising, Eating Right and Still Gaining Weight? Your Meds Might Be to Blame

Did you know that prescription and OTC drugs can add anywhere from five to 100 pounds to your frame? Here's how to dodge the fattening side effects from the biggest culprits (17 Photos)

Brenda Kearns on Jul 5, 2012 at 4:24PM

chime in now
  • 1 of 17

Exercising, Eating Right and Still Gaining Weight? Your Meds Might Be to Blame

ballyscanlon /photodisc/getty images

    Loading slides...

The Problem: Antidepressants

The last thing you want when you’re struggling with depression is to struggle with your weight, too. Yet according to Cleveland Clinic researchers, taking antidepressants can trigger a hefty 15 to 20 pound weight gain! The problem? A lot of these meds tinker with your muscles by making them more prone to insulin resistance, thus sabotaging their ability to burn carbs for energy.  

Connect with Us
Follow Our Pins

Yummy recipes, DIY projects, home decor, fashion and more curated by iVillage staffers.

Follow Our Tweets

The very dirty truth about fashion internships... DUN DUN @srslytheshow http://t.co/wfewf

On Instagram

Behind-the-scenes pics from iVillage.

Best of the Web